Texas, 2003

Hail and Damaging Winds in Texas, June 10 to 11, 2003

June 10 to 11, 2003 · NWS OUN · 15 events in 6 counties and zones

12 hail, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 10, 5:00 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 10, 5:00 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT TUE JUN 10 2003

WE HAVE ISSUED A FLASH FLOOD WATCH FOR PARTS OF WEST-CENTRAL...
CENTRAL... AND NORTH-CENTRAL OKLAHOMA.  TRAINING OF ECHOES OVER
AREAS OF RELATIVELY LOW FLASH FLOOD GUIDANCE VALUES IS EXPECTED TO
RESULT IN SOME AREAS OF FLOODING.

CMS

-------------------------------------------------------------------
141 PM CDT TUE JUN 10 2003

UPPER LEVEL CIRCULATION CENTER CURRENTLY LOCATED OVER THE TX
PANHANDLE CONTS TO MOVE EAST EARLY THIS AFTERNOON.  WV IMAGERY
INDICATES DRY SLOT AND RATHER STRONG DEEP LAYER SUBSIDENCE HAS
WORKED INTO MUCH OF WRN OK/NTEX DURING THE PAST FEW HOURS.  18Z OUN
SOUNDING REFLECTS THIS WITH BL MOISTURE DEPTH DECREASING
SIGNIFICANTLY SINCE 12Z.  HOWEVER..STEEP LAPSE RATES REMAIN IN
PLACE..AND IN COMBINATION WITH COOLING MID LEVEL TEMPS..WEAKENING
SUBSIDENCE AND A SHARPENING DRYLINE SOMEWHERE INVOF THE TX/OK STATE
LINE..THIS IS EXPECTED TO BE SUFFICIENT TO ALLOW AT LEAST A COUPLE
OF STORMS TO DEVELOP LATER THIS AFTERNOON AND EARLY EVENING. SVR
POTENTIAL MAY BE SOMEWHAT LIMITED BY MARGINAL FLOW/SHEAR..BUT STRONG
INSTABILITY SHUD ACT TO OFFSET THIS SOMEWHAT.

ATMOSPHERE WILL REMAIN MODERATELY/STRONGLY UNSTABLE EACH AFTERNOON
AND EVENING INTO THE WEEKEND ALONG WITH BOUNDARIES IN/NEAR THE CWA.
SO EXPECT PERIODIC BOUTS OF SHOWERS AND STORMS TO CONTINUE FOR THE
REST OF THE WEEK AND INTO THE WEEKEND.  GOING FORECAST HAS A PRETTY
GOOD HANDLE ON THIS AND PLAN ON MAKING VERY FEW CHANGES TO THE
EXTENDED FORECAST PERIODS. KEPT SLIGHT CHANCE POPS GOING INTO
TUESDAY TO ACCOUNT FOR GFS TREND OF BAGGY MID LEVEL HGHT FIELD AND
DISSIPATING BOUNDARY OVR THE SRN PLAINS DAY 7.
 MILLER

OKC  69 89 69 90 /  40 30 40 20
HBR  67 92 68 93 /  30 20 30 20
SPS  70 94 71 95 /  30 20 30 20
GAG  63 90 64 93 /  40 30 30 20
PNC  69 88 70 90 /  60 40 40 20
DUA  72 87 72 89 /  60 50 40 20

.OUN...
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT...
OKZ007-008-012-013-016>019-022>024.
 TX...NONE.
Hazardous weather outlook, Jun 10, 11:00 AM CST, 7 hours 47 minutes before
OKZ004>048-050>052-TXZ083>090-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA.

IMPACTS...
LARGE HAIL...DAMAGING WINDS...AND HEAVY TO LOCALLY EXCESSIVE
RAINFALL WILL BE THE MAIN CONCERNS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE THIS
AFTERNOON THROUGH TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
ENTIRE FORECAST AREA SHOULD LISTEN FOR UPDATED FORECAST INFORMATION
THROUGHOUT THE DAY...AND PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON THROUGH TONIGHT.

DISCUSSION...
AT MIDDAY A SLOW-MOVING COLD FRONT WAS LOCATED FROM NORTHEAST KANSAS
INTO THE NORTHERN TEXAS PANHANDLE...WHILE A DRY LINE WAS DEVELOPING
FROM THE TEXAS PANHANDLE SOUTHWARD INTO SOUTHWEST TEXAS. SHOWERS
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE DRIFTING NORTHEASTWARD
ACROSS WESTERN OKLAHOMA WERE WEAKENING. HIGH CLOUDS FROM THE EARLIER
STORMS WERE THINNING FROM THE SOUTHWEST ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS AND THIS WILL ALLOW SUFFICIENT DAYTIME HEATING TO
PRODUCE VERY UNSTABLE CONDITIONS BY LATE AFTERNOON.

AT UPPER LEVELS...A WELL-DEFINED DISTURBANCE OVER WEST TEXAS THIS
MORNING IS FORECAST TO MOVE NORTHEAST ACROSS THE AREA THIS AFTERNOON
AND EVENING. THE DRY LINE OVER WEST TEXAS...SHOULD BECOME BETTER
DEFINED AGAIN THIS AFTERNOON AND LIE ACROSS THE EASTERN TEXAS
PANHANDLE. THE COLD FRONT OVER KANSAS WILL LIKELY DRIFT SOUTHEAST
INTO NORTHWEST OKLAHOMA BY THIS EVENING...AND WILL INTERSECT THE DRY
LINE JUST WEST OF THE WESTERN BORDER OF OKLAHOMA.

LIFTING AND COOLING ALOFT ASSOCIATED WITH THE APPROACHING UPPER
SYSTEM IS EXPECTED TO WEAKEN THE CAP THIS AFTERNOON. THUNDERSTORMS
ARE LIKELY TO DEVELOP BY LATE AFTERNOON IN THE VICINITY OF THE DRY
LINE AND ALSO NEAR THE COLD FRONT. ALTHOUGH MID LEVEL WINDS WILL BE
RELATIVELY WEAK...INSTABILITY IS EXPECTED TO BE SUFFICIENT FOR
SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL
BE THE MAIN THREATS. HEAVY RAIN WILL ALSO BE LIKELY WITH THESE
STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT WILL LIKELY
PRODUCE HEAVY RAIN WHICH COULD PRODUCE LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY NIGHT OVER THE ENTIRE FORECAST AREA. THUNDERSTORM CHANCES
WILL CONTINUE AREAWIDE THROUGH NEXT WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE IS EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

2

In the hours before

Local storm report, Jun 10, 6:11 PM CST, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT TUE JUN 10 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    7 NE COOPERTON            OK   .75 INCH HAIL
06/10/03   KIOWA                          REPORTED BY PUBLIC

MBB
Local storm report, Jun 10, 6:15 PM CST, 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT TUE JUN 10 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    4 W MEDICINE PARK         OK   60 MPH WIND GUST
06/10/03   COMANCHE                       REPORTED BY HAM RADIO
                                          SPOTTER
Local storm report, Jun 10, 6:31 PM CST, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT TUE JUN 10 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    5 N JONES                 OK   .88 INCH HAIL
06/10/03   OKLAHOMA                       REPORTED BY HAM RADIO
                                          SPOTTER
Special weather statement, Jun 10, 6:39 PM CST, 8 minutes before
OKZ026-110100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT TUE JUN 10 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF WARWICK AT 739 PM
CDT...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS
Local storm report, Jun 10, 6:40 PM CST, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT TUE JUN 10 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    3 W MEDICINE PARK         OK   60 MPH WIND GUST
06/10/03   COMANCHE                       MEASURED BY MESONET

MBB
Local storm report, Jun 10, 6:45 PM CST, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT TUE JUN 10 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0740 PM    6 E STILLWATER            OK   1.25 INCH HAIL
06/10/03   PAYNE                          REPORTED BY STILLWATER EOC

0746 PM    2 S GLENCOE               OK   .88 INCH HAIL
06/10/03   PAYNE                          REPORTED BY HAM RADIO
                                          SPOTTER

0745 PM    BLANCHARD                 OK   1.00 INCH HAIL
06/10/03   MCCLAIN                        REPORTED BY COOP OBSERVER

0745 PM    GLENCOE                   OK   65 MPH WIND GUST
06/10/03   PAYNE                          REPORTED BY HAM RADIO
                                          SPOTTER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Knox

When
June 10, 6:47 PM CST
Where
Knox County, Knox City
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.417, -99.800

Thunderstorm Wind, Knox

When
June 10, 6:47 PM CST
Where
Knox County, Knox City
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.417, -99.800

Hail, Wilbarger

When
June 10, 6:55 PM CST
Where
Wilbarger County, 4 mi NE of Elliott
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.183, -99.000

Hail, Wichita

When
June 10, 7:19 PM CST
Where
Wichita County, Haynesville
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.917

Hail, Baylor

When
June 10, 7:30 PM CST
Where
Baylor County, 8 mi N of Mabelle
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.783, -99.133

Hail, Wichita

When
June 10, 7:50 PM CST
Where
Wichita County, 1 mi W of Burkburnett
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.583

Hail, Wichita

When
June 10, 7:51 PM CST
Where
Wichita County, 1 mi W of Burkburnett
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.583

Hail, Wichita

When
June 10, 7:55 PM CST
Where
Wichita County, Burkburnett
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.567

Thunderstorm Wind, Wichita

When
June 10, 8:00 PM CST to 8:05 PM CST
Where
Wichita County, Sheppard Afb
Measured
84 kt (97 mph) measured gust
Property damage
$10,000
Reported by
METEOROLOGIST(NON NWS)
Coordinates
33.983, -98.500

The Wichita Falls ASOS (SPS) measured a maximum wind gust of 97 mph just before the instruments stopped reporting. Wind damage at Sheppard Air Force Base was estimated to be 2 to 3 miles wide. Several hangers sustained roof damage along with a few storage sheds gone. A 10 inch diameter tree was blown a quarter of a mile east-southeast of its original location one mile north of the ASOS site. Several 2 foot diameter cottonwood trees were also snapped at the ground or uprooted. A large cargo jet, which was tied down with chains, had the chains snapped at the ground and the plane was rotated 90 degrees from its original position.

Hail, Wichita

When
June 10, 8:03 PM CST
Where
Wichita County, Kadane Corner
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.850, -98.833

Hail, Wichita

When
June 10, 8:17 PM CST
Where
Wichita County, Wichita Falls
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail, Archer

When
June 10, 8:32 PM CST
Where
Archer County, Archer City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.633

Thunderstorm Wind, Clay

When
June 10, 8:35 PM CST
Where
Clay County, Jolly
Measured
74 kt (85 mph) estimated gust
Property damage
$250
Reported by
EMERGENCY MANAGER
Coordinates
33.867, -98.350

A four foot diameter tree was downed.

Hail, Clay

When
June 10, 8:40 PM CST
Where
Clay County, Jolly
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.867, -98.350

Hail, Archer

When
June 11, 12:00 AM CST
Where
Archer County, 2 mi W of Windthorst
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.567, -98.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363124, 5363125, 5363126, 5363127, 5363128, 5363199, 5363200, 5363201, 5363208, 5363202, 5363203, 5363204, 5363205, 5363206, 5363207.